Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 7, NWS Jackson, MS

January 27, 2016Neshoba County, Mississippi

NWS Jackson, MS issued this river flood warning at Jan 27, 2016, 10:46 AM CST for Neshoba County, Mississippi. It took effect at Jan 28, 2016, 6:00 PM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jan 27, 2016, 10:46 AM CST (16:46 UTC)
In effect from
Jan 28, 2016, 6:00 PM CST
Expired
Feb 1, 2016, 6:00 PM CST
In force
4 days
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 12.88 ft at Jan 29, 2016, 7:00 AM CST.

actionminormoderate12141601/2701/2801/2901/3001/3102/0102/0202/03
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

804 
WGUS44 KJAN 271646
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1046 AM CST WED JAN 27 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Pearl River Above Philadelphia affecting Neshoba County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC099-282246-
/O.NEW.KJAN.FL.W.0007.160129T0000Z-160202T0000Z/
/PLAM6.1.ER.160129T0000Z.160130T0000Z.160131T1800Z.NO/
1046 AM CST WED JAN 27 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Pearl River Above Philadelphia
* from Thursday evening to Monday evening.
* At  9:45 AM Wednesday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by tomorrow 
  evening and will continue to rise to near 13.2 feet by Saturday 
  morning. 
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Upper Pearl River
Philadelphia   13  12.8 Wed 10 AM  12.9  13.1  13.2  13.2 06 AM 01/30


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$
5 follow-up statements
273 
WGUS84 KJAN 280410
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1010 PM CST WED JAN 27 2016


...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Above Philadelphia affecting Neshoba County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC099-291010-
/O.EXT.KJAN.FL.W.0007.160129T1200Z-160202T0000Z/
/PLAM6.1.ER.160129T1200Z.160130T0000Z.160131T1800Z.NO/
1010 PM CST WED JAN 27 2016


The Flood Warning continues for
  The Pearl River Above Philadelphia
* from Friday morning to Monday evening.
* At  9:45 PM Wednesday the stage was 12.7 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by Friday morning 
  and will continue to rise to near 13.2 feet by Saturday morning. 
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Upper Pearl River
Philadelphia   13  12.7 Wed 10 PM  12.7  13.0  13.2  13.2 06 AM 01/30


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$
290 
WGUS84 KJAN 281632
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1032 AM CST THU JAN 28 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Above Philadelphia affecting Neshoba County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC099-292232-
/O.EXT.KJAN.FL.W.0007.160129T0600Z-160202T0000Z/
/PLAM6.1.ER.160129T0600Z.160130T0000Z.160131T1800Z.NO/
1032 AM CST THU JAN 28 2016


The Flood Warning continues for
  The Pearl River Above Philadelphia
* from late tonight to Monday evening.
* At  9:45 AM Thursday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by just after 
  midnight tonight and will continue to rise to near 13.2 feet by 
  Saturday morning.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Upper Pearl River
Philadelphia   13  12.8 Thu 10 AM  13.0  13.2  13.0  13.2 06 AM 01/30


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$
132 
WGUS84 KJAN 290118
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
718 PM CST THU JAN 28 2016

...The Flood Warning continues for the following river in Mississippi...

  Pearl River Above Philadelphia affecting Neshoba County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC099-300718-
/O.EXT.KJAN.FL.W.0007.160129T1200Z-160202T0000Z/
/PLAM6.1.ER.160129T1200Z.160130T0600Z.160131T1800Z.NO/
718 PM CST THU JAN 28 2016


The Flood Warning continues for
  The Pearl River Above Philadelphia
* from Friday morning to Monday evening.
* At  6:45 PM Thursday the stage was 12.8 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by tomorrow 
  morning and will continue to rise to near 13.2 feet by Saturday 
  morning. 
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Upper Pearl River
Philadelphia   13  12.8 Thu 07 PM  13.0  13.2  13.0  13.2 06 AM 01/30


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$
893 
WGUS84 KJAN 291636
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1036 AM CST FRI JAN 29 2016


...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Above Philadelphia affecting Neshoba County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC099-302236-
/O.EXT.KJAN.FL.W.0007.000000T0000Z-160201T0600Z/
/PLAM6.1.ER.160130T0000Z.160130T1200Z.160131T0000Z.NO/
1036 AM CST FRI JAN 29 2016


The Flood Warning continues for
  The Pearl River Above Philadelphia
* until late Sunday night.
* At  9:45 AM Friday the stage was 12.9 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by this evening 
  and will continue to rise to near 13.2 feet by early tomorrow 
  afternoon. 
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Upper Pearl River
Philadelphia   13  12.9 Fri 10 AM  13.2  12.8  12.2  13.2 12 PM 01/30


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$
412 
WGUS84 KJAN 300048
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
648 PM CST FRI JAN 29 2016


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Pearl River Above Philadelphia affecting Neshoba County




PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC099-300118-
/O.CAN.KJAN.FL.W.0007.000000T0000Z-160201T0600Z/
/PLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
648 PM CST FRI JAN 29 2016

The Flood Warning is cancelled for
  The Pearl River Above Philadelphia.
* At  5:45 PM Friday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river crested below flood stage at 12.9 feet. 
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Upper Pearl River
Philadelphia   13  12.9 Fri 06 PM  12.8  12.7  12.3     crested           


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 27, 9:14 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jan 27, 9:14 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
914 AM CST WED JAN 27 2016

.UPDATE...WV IMAGERY THIS MORNING CONTINUING TO SHOW MID LEVEL TROF AXIS
SLOWLY DRIFTING SOUTH OUT OF THE MID MS VALLEY INTO THE LOWER MS
VALLEY. SW FLOW CONTINUES TO STREAM MOISTURE NE ACROSS THE FORECAST
AREA AHEAD OF TROF AXIS...BUT CLOUD COVER IS CONSIDERABLY LESS THAN
EXPECTED AT PRESENT. STILL EXPECT A SLIGHT INCREASE FROM CLOUDS
STREAMING NE FROM S TX...BUT RAIN APPEARS TO HAVE FINALLY ENDED. MUCH
DRIER AIR IN THE LOWER LEVELS SHOULD EASILY EVAPORATE ANYTHING
MANAGING TO FALL OUT OF REMAINING MID LEVEL DECK.

HAD TO MAKE A FEW ADJUSTMENTS TO SKY GRIDS...OTHERWISE REST OF
FORECAST APPEARS ON TRACK./26/

&&

.AVIATION...MVFR CIGS PERSIST AT MEI/HBG/PIB THIS MORNING, BUT
CLEARING IS EXPECTED BY THIS AFTERNOON. OTHERWISE, VFR CONDITIONS
WILL GENERALLY PREVAIL THROUGH THE TAF PERIOD. SOME PATCHY FOG
CANNOT BE RULED OUT THURSDAY MORNING, WHICH COULD TEMPORARILY REDUCE
VISBYS AT A FEW SITES AROUND DAYBREAK. /DL/

&&

.PREV DISCUSSION... /ISSUED 402 AM CST WED JAN 27 2016/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...EARLY MORNING WATER
VAPOR IMAGERY/RAP ANALYSIS HAD A LARGE UPPER LEVEL TROUGH THAT
EXTENDED NORTHEAST FROM NORTHERN MEXICO THROUGH THE MID MISSISSIPPI
VALLEY AND OVER THE GREAT LAKES. THIS TROUGH WILL SHIFT EAST THROUGH
THURSDAY WITH THE TROUGH AXIS MOVING ACROSS OUR CWA TONIGHT. UNTIL
THEN SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS OUR CWA WITH A FEW
SUBTLE DISTURBANCES NOTED UPSTREAM OF OUR REGION. MODELS ARE IN GOOD
AGREEMENT THAT DESPITE THE PASSAGE OF THE FEW DISTURBANCES...THE
LIGHT LIGHT RAIN OVER OUR SOUTHEAST ZONES WILL COME TO AN END THIS
MORNING. LOCAL RADARS INDICATE THAT THE MOST SIGNIFICANT RAIN HAS
ALREADY SHIFTED EAST OF INTERSTATE 59 BUT WL MAINTAIN LOW CHANCE
POPS OF LIGHT RAIN A LITTLE PAST SUNRISE. OTHERWISE...A RIDGE OF
HIGH PRESSURE CENTERED OVER THE SOUTHERN PLAINS WILL SHIFT SLOWLY
EAST AND HELP BRING IN COOLER AND DRIER AIR. THIS AND THE PASSAGE OF
THE UPPER LEVEL TROUGH WILL LEAD TO CLEARING SKIES FROM THE WEST
THIS EVENING. COOLER THAN NORMAL TEMPERATURES ARE EXPECTED TODAY AND
TONIGHT BUT TEMPERATURES WILL MODERATE THURSDAY UNDER SUNNY SKIES
AND TOP OUT NEAR NORMAL. BY THURSDAY EVENING THE SURFACE RIDGE AXIS
WILL BE OVER OUR CWA FROM A CENTER IN THE WESTERN GULF WHILE OUR
FLOW ALOFT WILL BE WEST NORTHWEST. DRY WEATHER WILL CONTINUE THROUGH
THURSDAY NIGHT. FRIDAY MORNING LOWS WILL BE IN THE 30S BUT...STILL A
COUPLE DEGREES WARMER THAN NORMAL AT MOST SITES. /22/

LONG TERM...FRIDAY THROUGH TUESDAY NIGHT...THE SURFACE RIDGE AXIS
WILL SHIFT TO THE EAST OF THE AREA FRIDAY AFTERNOON AND THIS WILL
ALLOW FOR MORE SOUTHWEST FLOW AND WARMER TEMPERATURES...WITH HIGHS
CLIMBING INTO THE LOW/MID 60S. A VERY NICE WEEKEND IS IN STORE FOR
THE ARKLAMISS UNDER STRONG HIGH PRESSURE RIDGING AND SOUTHERLY FLOW.
HIGH TEMPERATURES WILL CLIMB INTO THE MID/UPPER 60S ON SATURDAY AND
INTO THE 70S ON SUNDAY.

THE GFS/ECMWF DIFFER LATE SUNDAY INTO MONDAY WITH THE GFS MOVING A
SHORT WAVE AND ASSOCIATED WEAK COLD FRONT ACROSS THE AREA...WHILE
THE ECMWF IS FURTHER NORTH WITH THIS SYSTEM. WILL INTRODUCE SLIGHT
CHANCE SHOWERS FOR THIS PERIOD TO ACCOUNT FOR THIS. THE ECMWF IS
MUCH WARMER THAN THE GFS ON SUNDAY AND MONDAY AS IT KEEPS THIS
FEATURE WELL NORTH OF THE AREA. THE CANADIAN ALSO KEEPS IT
NORTH...SO WILL LEAN TOWARDS THE ECMWF AND WARM HIGH TEMPERATURES
THROUGH THIS PERIOD. MOISTURE WILL CONTINUE TO INCREASE ACROSS THE
AREA ON MONDAY WITH SHOWERS POSSIBLE OVER MUCH OF THE AREA. THE
GLOBAL MODELS ARE COMING INTO GOOD AGREEMENT OF THE POTENTIAL FOR
SEVERE AND POSSIBLY SIGNIFICANT SEVERE ON TUESDAY ACROSS THE REGION.
WHAT STANDS OUT WITH THIS SYSTEM IS THAT IT INDICATES VERY GOOD
INSTABILITY FOR THIS TIME OF YEAR...WITH -2 TO -4 SHOWALTERS AND
H700-H500 LAPSE RATES OF 6.5-7.5 C/KM. THIS IS STILL SEVERAL DAYS
OUT...SO WILL NOT MENTION IN THE HWO OR GRAPHICASTS AT THIS TIME.
PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND DISCUSSIONS ON
THIS POTENTIAL STORM SYSTEM. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       51  29  58  36 /   9   2   2   1
MERIDIAN      51  28  57  33 /  17   4   2   1
VICKSBURG     50  29  59  35 /   6   1   1   1
HATTIESBURG   52  33  58  34 /  45  11   3   1
NATCHEZ       50  31  57  37 /   9   2   2   1
GREENVILLE    46  30  56  36 /   4   1   1   1
GREENWOOD     48  27  57  34 /   4   1   1   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jan 27, 4:30 AM CST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
430 AM CST WED JAN 27 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
430 AM CST WED JAN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 7:57 PM CSTRiver Flood WarningJANHinds, Warren4 days

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.